Alert archive / Tennessee / Wind Chill Advisories in 2011

Wind Chill Advisory 3, NWS Memphis, TN

February 10, 20119 counties in Arkansas; 20 counties in Tennessee; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this wind chill advisory at Feb 10, 2011, 9:41 PM CST for 9 counties in Arkansas; 20 counties in Tennessee; Dunklin County, Pemiscot County, Missouri. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2011, 9:41 PM CST (03:41 UTC)
Expired
Feb 11, 2011, 8:30 AM CST
In force
11 hr
Issued by
NWS Memphis, TN
All 31 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 58 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2557 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

300 
WWUS44 KMEG 110341
WSWMEG

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
941 PM CST THU FEB 10 2011

...POTENTIALLY DANGEROUS COLD ACROSS NORTHERN HALF OF THE MIDSOUTH...

.WIND CHILL READINGS WILL DROP TO BELOW ZERO FROM PORTIONS OF
NORTHEAST ARKANSAS ACROSS THE MISSOURI BOOTHEEL INTO WEST
TENNESSEE OVERNIGHT INTO MID-MORNING FRIDAY. EXPOSURE TO THESE WIND
CHILL READINGS CAN BE DANGEROUS IF PROPER PRECAUTIONS ARE NOT
TAKEN.

ARZ008-009-017-018-026>028-035-036-MOZ113-115-TNZ001>004-019>021-
048>055-088>092-111145-
/O.NEW.KMEG.WC.Y.0003.110211T0341Z-110211T1500Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-DUNKLIN-PEMISCOT-LAKE-OBION-WEAKLEY-HENRY-DYER-
GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-
HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...KENNETT...
CARUTHERSVILLE...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...
LEXINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON...SOMERVILLE...BOLIVAR...SAVANNAH
941 PM CST THU FEB 10 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST FRIDAY. 

* WIND CHILL READINGS: FALLING TO BETWEEN ZERO AND NINE DEGREES
  BELOW ZERO.

* TIMING: OVERNIGHT INTO MID-MORNING FRIDAY. 

* IMPACTS: PROLONGED EXPOSURE TO THIS EXTREME COLD CAN RESULT IN
  FROSTBITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

JCL
2 follow-up statements
317 
WWUS44 KMEG 110842
WSWMEG

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
242 AM CST FRI FEB 11 2011

...POTENTIALLY DANGEROUS COLD ACROSS NORTHERN HALF OF THE
MIDSOUTH...

.WIND CHILL READINGS ARE BELOW ZERO ACROSS PORTIONS OF NORTHEAST
ARKANSAS...THE MISSOURI BOOT HEEL AND WEST TENNESSEE. EXPOSURE TO
THESE WIND CHILL READINGS CAN BE DANGEROUS IF PROPER PRECAUTIONS
ARE NOT TAKEN.

ARZ008-009-017-018-026>028-035-036-MOZ113-115-TNZ001>004-019>021-
048>055-088>092-111500-
/O.CON.KMEG.WC.Y.0003.000000T0000Z-110211T1500Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-DUNKLIN-PEMISCOT-LAKE-OBION-WEAKLEY-HENRY-DYER-
GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-
HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...KENNETT...
CARUTHERSVILLE...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...
LEXINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON...SOMERVILLE...BOLIVAR...SAVANNAH
242 AM CST FRI FEB 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WIND CHILL READINGS: FALLING TO BETWEEN ZERO AND NINE DEGREES 
  BELOW ZERO. 

* TIMING: THROUGH MID-MORNING FRIDAY.

* IMPACTS: PROLONGED EXPOSURE TO THIS EXTREME COLD CAN RESULT IN 
  FROSTBITE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
512 
WWUS44 KMEG 111430
WSWMEG

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
830 AM CST FRI FEB 11 2011

ARZ008-009-017-018-026>028-035-036-MOZ113-115-TNZ001>004-019>021-
048>055-088>092-111530-
/O.CAN.KMEG.WC.Y.0003.000000T0000Z-110211T1500Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-DUNKLIN-PEMISCOT-LAKE-OBION-WEAKLEY-HENRY-DYER-
GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-
HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...KENNETT...
CARUTHERSVILLE...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...
LEXINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON...SOMERVILLE...BOLIVAR...SAVANNAH
830 AM CST FRI FEB 11 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND CHILLS ARE ABOVE ZERO AND TEMPERATURES ARE BEGINNING TO WARM
RAPIDLY...THEREFORE THE WIND CHILL ADVISORY IS CANCELLED.

$$

BORGHOFF

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 5:30 PM CST, 4 hours 11 minutes earlier.

Area forecast discussion, Feb 10, 5:30 PM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
530 PM CST THU FEB 10 2011

.UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 332 PM CST THU FEB 10 2011/

DISCUSSION...FORECAST FOCUS ON FREEZING FOG POTENTIAL TONIGHT...
THEN ON A STRONG WARMING TREND WITH QUIET WEATHER FOR THE
EXTENDED.

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT.

DESPITE CLEAR SKIES...MANY LOCATIONS HAVE STRUGGLED TO REACH
FREEZING TODAY. IN FACT...TEMPERATURES AT 3 PM WERE ONLY IN THE
LOWER 20S OVER THE MOST DENSE SNOW PACK ALONG THE MO/KY BORDERS.
SHOULD BE A FRIGID NIGHT TONIGHT AS WINDS SUBSIDE...CLEAR SKIES
REMAIN...AND AN ABSOLUTELY IDEAL RADIATIONAL COOLING SCENARIO SETS
UP THIS EVENING. TEMPERATURES WILL DROP QUICKLY THIS EVENING.
ALTHOUGH DEW POINTS HAVE RISEN A BIT TODAY DUE TO SNOW MELT /FROM
A RELATIVELY HIGH SUN ANGLE AND NOT THE TEMP/ THEY SHOULD FALL
OVERNIGHT INTO THE SINGLE DIGITS OR LOWER. THE ONLY CAVEAT FOR
GOING REALLY LOW IS THE UNCERTAINTY OF WHETHER THE HIGH WILL PUSH
SOUTH QUICK ENOUGH TO ALLOW FOR A WEAK WESTERLY FLOW TO SET UP
LATE...THEREBY HALTING THE DROPPING TEMPS. WILL ASSUME WINDS WILL
REMAIN DECOUPLED THROUGH THE NIGHT...SO ALMOST THE ENTIRE AREA
SHOULD DROP INTO THE SINGLE DIGITS. BELOW ZERO READINGS ARE LIKELY
NEAR THE MO/KY BORDER. SINCE WINDS ARE FORECAST TO REMAIN DECOUPLED...
WILL NOT ISSUE A WIND CHILL ADVISORY ATTM.

FREEZING FOG WILL LIKELY BECOME AN ISSUE OVERNIGHT SINCE MANY
LOCATIONS WILL NOT HAVE A PROBLEM REACHING THE CROSSOVER TEMP. DID
SEE SOME FREEZING FOG THIS MORNING OVER WEST TENNESSEE EVEN WITH
MINIMAL SNOW-MELT YESTERDAY. MENTIONED AREAS OF FREEZING FOG...BUT
HELD OFF ON A FREEZING FOG ADVISORY FOR NOW. WILL LET THE EVENING
SHIFT TAKE A SECOND LOOK ONCE TEMPS BEGIN TO DROP.

THE HIGH BUILDING SLOWLY INTO THE NORTHWESTERN GULF WILL KEEP A
NORTHERLY FLOW GOING ACROSS THE GULF. DRY AND INCREASINGLY MILD
CONDITIONS EXPECTED AS 925 MB TEMPS RISE TO ABOUT +2C SATURDAY
AFTERNOON.

LONG TERM...SUNDAY THROUGH THURSDAY.

MODELS ARE IN GOOD AGREEMENT THROUGH THE PERIOD AND CONFIDENCE IS
HIGHER THAN NORMAL FOR THE EXTENDED. LOW PRESSURE TRACKING ACROSS
THE GREAT LAKES ON SUNDAY AND HIGH PRESSURE CENTERED OVER THE GULF
WILL MAKE FOR BREEZY AND MILDER CONDITIONS BY SUNDAY AFTERNOON. A
COLD FRONT WILL APPROACH THE MIDSOUTH SUNDAY AFTERNOON WITH A
FRESH HIGH SETTLING INTO THE OHIO VALLEY MONDAY. THE FRONT SHOULD
BE DRY...BUT COULD KNOCK TEMPS DOWN A DEGREE OR TWO FOR MONDAY.

THAT SECOND HIGH WILL BECOME A MUCH ANTICIPATED BERMUDA HIGH WITH
A BROAD...STRONG SOUTHERLY FLOW BRINGING WARMTH AND INCREASING
HUMIDITY FROM THE CENTRAL CARIBBEAN BY LATE IN THE PERIOD. LARGE
LOW PRESSURE WILL FORM IN THE PLAINS BY THURSDAY WHICH WILL AID IN
THE WAA. WITH 925 MB TEMPS RISING TO +10 TO +15C...SHOULD SEE LOWS
IN THE 50S AND HIGHS IN THE UPPER 60S TO MID 70S NEXT THURSDAY AND
FRIDAY. DEW POINTS COULD APPROACH OR EXCEED 60F. LOOKING AT A
60-70 DEGREE SWING IN TEMPS BETWEEN TONIGHT/S LOWS AND HIGHS BY
NEXT THURSDAY AND FRIDAY. INCREDIBLE.

BORGHOFF

&&

.AVIATION...
00Z TAFS

VFR CONDITIONS WILL DOMINATE THIS TAF PERIOD AT ALL SITES WITH
ONLY MODERATE CONFIDENCE THAT GROUND FOG WILL TEMPORARILY RESTRICT
VISIBILITIES NEAR SUNRISE TO MVFR CONDITIONS AT KMEM...KJBR AND
KTUP...AND IFR AT KMKL. WINDS WILL START OFF LIGHT FROM THE NORTH
BECOMING VARIABLE OVERNIGHT...THEN SOUTHWEST TO WEST DURING THE
LATER HALF OF THE PERIOD...AND INCREASING SLIGHTLY.

JAB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  12  38  25  48 /   0   0   0   0
MKL   3  37  19  46 /   0   0   0   0
JBR   7  32  22  39 /   0   0   0   0
TUP   7  42  22  52 /   0   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Feb 10, 3:42 PM CST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
342 PM CST THU FEB 10 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111215-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
342 PM CST THU FEB 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

AREAS OF FREEZING FOG ARE EXPECTED TONIGHT. A FREEZING FOG ADVISORY
MAY BE NEEDED LATE. FREEZING FOG IN COMBINATION WITH RESIDUAL
MOISTURE ON ROADWAYS FROM TODAYS SNOW MELT MAY RESULT IN HAZARDOUS
TRAVEL CONDITIONS.

WIND CHILL READINGS MAY DROP TO BETWEEN ZERO AND 5 BELOW FOR BRIEF
PERIODS TONIGHT...ESPECIALLY OVER AREAS NEAR THE MISSOURI/KENTUCKY
STATE LINES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

BORGHOFF

Nearby

Wind Chill Advisories in Tennessee, 2011Wind Chill Advisories in Arkansas, 2011Wind Chill Advisories in Missouri, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.